Dialysis can take over part of your kidney function to filter wastes and toxins from body. But over time, many side effects occur. Diarrhea is one of them. Why do dialysis patients have diarrhea? There are many possible causes in the following:
-If allergic to some food, such as seafood and milk, you may suffer from diarrhea.
-Because low salt can make food bland, patients often use spices. But some spicy food such as capsicum may cause diarrhea.
-Drinking alcohol can also cause diarrhea, because it can cause faster movement of food through the intestine.
-Nutritional supplements contain rich calories, vitamins and minerals. Though they give extra nutrition, there are no enough fluids to hold them. This can pull fluid from the intestines, leading to diarrhea.
Some medicine can also cause diarrhea, such as immunosuppressor and glucocorticoid. Kidney patients may often take them. Long term intake of these drugs may stimulate your intestinal tract, resulting in diarrhea. Besides, antibiotics is also often prescribed to anti-infection. But they can wipe out the good bacteria in your intestine, which can also cause diarrhea.
-High calcium levels can cause poor fat absorption and diarrhea.
-Due to kidney impairment, kidney can not excrete enough vitamin D. Using vitamin D or removing the parathyroid gland can make PTH level very low, which may cause diarrhea.
-If your kidney disease is caused by diabetes, diarrhea may be related with it. Because diabetes can make the food flow slowly through the intestine, which may cause bacteria to grow, resulting in diarrrhea. In addtion, the food without sugar and medicines that contain Sorbitol can cause diarrhea as well.
If you are suffering from diarrhea, you should tell your doctor so that they can help check with your nutritionist to prevent dehydration. If you need our help, you can leave us a message or email to firstname.lastname@example.org.